MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 43MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 43MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6942-5-043
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device evaluated by manufacture: device not returned.
 
Event or Problem Description
As reported: "patient presented to clinic with right hip pain.Decision was made to revise monopolar to total hip.Stem not revised.No damage visualized with explants.Explant not available secondary to patient's request for implant.Patient from out of state - no previous operative report available." rep provided a pre-revision x-ray, and confirmed that no further information is available.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: unitrax c-taper sleeve +0mm; cat# 6942-7-065; lot# 52957003.It cannot be determined which, if any of these devices may have caused or contributed to the patients experience.An even regarding pain involving an other hip head was reported.The event was not confirmed.Method & results product evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are required to complete the investigation for determining a root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "patient presented to clinic with right hip pain.Decision was made to revise monopolar to total hip.Stem not revised.No damage visualized with explants.Explant not available secondary to patients request for implant.Patient from out of state - no previous operative report available." rep provided a pre-revision x-ray and confirmed that no further information is available.

Brand Name
UNITRAX MODULAR ENDO HEAD 43MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9079687
Report Number0002249697-2019-03232
Device Sequence Number14072940
Product Code JDI
UDI-Device Identifier07613327032376
UDI-Public07613327032376
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number6942-5-043
Device Lot NumberM016N7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR